MAUDE Adverse Event Report: ALPHATEC SPINE, INC. AMP; BIT, DRILL

ALPHATEC SPINE, INC. AMP; BIT, DRILL
Model Number 117-160; 117-165
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Both the awl and drill bent while trying to put a lateral plate on causing a delay in surgery.
 
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow-up report with results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Corrected data: h3: yes.H6: investigation findings: 213.Investigation conclusion: 67.H8: reuse.Additional information: h10: a review of the device history records did not identify any manufacturing or processing-related irregularities related to the screw shank geometry, tulip geometry, or other physical features.Qir reports indicate all inspected features were acceptable.Material certs were present from the supplier along with all other cofc's.Engineering could not duplicate the issue during in-house testing.The awl and drill both function with no issue, the center shaft slides within the sleeve without interruption.The root cause is unknown.The reported complaint could not be confirmed.

Brand Name
AMP
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key14342470
Report Number2027467-2022-00026
Device Sequence Number4728585
Product Code HTW
UDI-Device Identifier00190376195780
UDI-Public(01)00190376195780(10)8394701;(01)00190376228037(10)8645801
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number117-160; 117-165
Device Catalogue Number117-160; 117-165
Device Lot Number8394701;8645801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown